Asymptotic properties of the NPMLE of a distribution function based on ranked set samples

Jian Huang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

16 Citations (Scopus)


We show that the nonparametric maximum likelihood estimator (NPMLE) of a distribution function based on balanced ranked set samples is consistent, converges weakly to a Gaussian process and is asymptotically efficient. The covariance function of the limiting process is described in terms of the solution to a Fredholm integral equation of the second kind.
Original languageEnglish
Pages (from-to)1036-1049
Number of pages14
JournalAnnals of Statistics
Issue number3
Publication statusPublished - 1 Jan 1997
Externally publishedYes


  • Asymptotic normality
  • Consistency
  • Efficiency
  • Fredholm integral equation
  • Nonparametric maximum likelihood estimation
  • Ranked set sample

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this